MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Unspecified Eye / Vision Problem (4471)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user was wearing a lab coat and gloves at the time of the incident.The sysmex xn-3000 instructions for use (ifu), chapter 2 - safety information, section 2.4 - avoiding infections, states, "when performing any task on the instrument, such as testing, maintenance, preparation, or post processing, be sure to wear adequate personal protective equipment, such as protective gloves, a protective mask, protective eyewear, and a lab coat." the user was not wearing safety glasses.Section 2.4 goes on further stating users are to connect waste tubing to a waste fluid tank or other dedicated waste receptacle.To avoid the risk of waste spillage, users are advised to secure waste tubing in place and regularly verify waste tubing remains properly secured.Waste tubing and drain maintenance is the responsibility of the laboratory.Waste tubing was not properly secured in the drain.A sysmex service engineer (se) was dispatched.The se inserted all waste tubing directly into the floor drain and secured all tubing to prevent recurrence.No systemic product deficiency was identified.
 
Event or Problem Description
While investigating an analyzer leak during operation, the user observed waste tubing was not securely inserted into the drain causing waste to splash into the user's eyes.The user's eyes were immediately flushed by the laboratory's eyewash station, and the user sought medical attention from an exposure nurse.The user was placed on the (b)(6) protocol, which included testing and the administration of the prophylactics isentress and truvada.The user suffered eye irritation from the waste splash and/or the eyewash, as well as nausea, vertigo, and vomiting from the prophylactics.It is unknown if the user sought medical care for the eye irritation.

Brand Name
XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key11575783
Report Number1000515253-2021-00004
Device Sequence Number19947116
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)200402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;